Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Underactive thyroid. Stressed, heavy, painful periods. On birth control pills. How to get relief?

Hi Im on the pill and still have over 2 weeks left to go bfore my week long break. I have been very stressed for quite a while now but it has peaked as ive been looking after 6 kids for the last 2 weeks ..however the problem is that my period has started and is very heavy and painful this ok ? should i stop the pill and take my weeks break or just keep taking it ? Im very confused Im 29 with 1 8 yr old child,I have an underactive thyroid but other than that im healthy . Many thanks x
Asked On : Sun, 20 May 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
May 2013
Thanks for the query.
Stress and strain can alter the hormonal levels.
And can lead to menstrual irregularities.
While using pills also, menstrual irregularity can be seen.
Now you should not stop the pills, as if you stop the pills in the middle of the month, the purpose of using the pills will not fulfill.
Instead with your doctor's advice, you can go for antifibrinolytic drugs or additional dose of hormones.
And continue the pills as usual.
Once the bleeding decreases you can stop the additional tablets.
Recheck for your thyroid profile once and make necessary alterations in the dose if needed.
Take care.
Answered: Sat, 12 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor